Alert archive / Wyoming / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 78, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 28, 2003, 4:41 PM MDT for Niobrara County, Wyoming. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2003, 4:41 PM MDT (22:41 UTC)
- Expired
- Jun 28, 2003, 5:30 PM MDT
- In force
- 49 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
County Niobrara County, WY
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 10.7 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1722 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
735 WUUS55 KCYS 282241 SVRCYS WYC027-282330- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 440 PM MDT SAT JUN 28 2003 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL NIOBRARA COUNTY IN EAST CENTRAL WYOMING * UNTIL 530 PM MDT * AT 436 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS IN EXCESS OF 60 MPH 14 MILES NORTHWEST OF LANCE CREEK...OR ABOUT 33 MILES NORTHWEST OF LUSK...MOVING SOUTHEAST AT 30 MPH. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CHEYENNE. LAT...LON 4324 10489 4280 10488 4274 10430 4318 10417 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 1:30 PM MDT, 3 hours 11 minutes earlier.
Area forecast discussion, Jun 28, 1:30 PM MDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 130 PM MDT SAT JUN 28 2003 SHORT TERM...SHORTWAVE DROPPING SE IN UPPER FLOW WILL CROSS CWA THIS EVENING AND EXPECT WDLY SCT SHOWERS AND TSTRMS WITH IT. PASSAGE OF SHORTWAVE ENERGY WILL INDUCE SFC HIGH TO OOZE SE INTO NEB AND S DAKOTA SUNDAY MORNING. WILL DROP MAX TEMPS OVER ERN PART OF CWA SUNDAY AS CLOUDS LIKELY TO HOLD IN THE MORNING AND WK UPSLOPE FLOW BEHIND SFC HIGH LIMITS HEATING. ISOLATED TSTRMS AGAIN POSSIBLE MAINLY NEAR MTNS SUNDAY AFTN BUT COVERAGE LESS THAN THIS EVENING WITH BETTER SUPPORT TO THE SOUTH. LONG TERM...TELECONNECTIONS WITH PERSISTENT NEG ANOMALY AT 100E AS SHOWN ON UKMO/ECMWF/MRF SUPPORT RIDGING IN CEN US WITH WEAK TROF OVER WESTERN US ALL NEXT WEEK. MODELS HANDLE THIS WELL EXCEPT MRF WHICH GOES TOO ZONAL BY END OF WEEK. TREND IS FOR SUMMER TO FINALLY ARRIVE IN CYS CWA STARTING MONDAY. EXPECT A SLOW MOVING UPPR RIDGE OVER THE CWA NEXT WEEK FOR WARM DAYTIME TEMPS AND LITTLE CHANCE OF PCPN TUE THRU THU. A WEAK LEE SFC TROF TUE AND AGAIN WED SHOULD PRODUCE BREEZY DAYTIME DWNSLP WINDS TO HELP BOOST MAX TEMPS BOTH DAYS. NOT AS WARM THU AND FRI WITH RIDGE SLIDING EAST AND THICKNESS VALUES DROPPING. CAN EXPECT SW UPPR LVL FLW OVR THE CWA WITH AN UPPR TROF POSITIONING OVR PAC NW BY LATE THU. THIS SHOULD RESULT IN A SLIGHT CHANCE FOR PM TSTMS ON INDEPENDENCE DAY FOR CYS CWA MAINLY EAST OF MOUNTAINS AND INTO NEB PANHANDLE. WILL EXPECT THIS TREND TO CONTINUE INTO NEXT WEEKEND WITH SW UPPER FLOW EXPECTED TO REMAIN OVER CWA. .CYS... WY...NONE. NE...NONE. WTP/RAE
Hazardous weather outlook, Jun 28, 10:50 AM MDT, 5 hours 51 minutes before
NEZ001>003-019>021-054-055-WYZ059>070-291200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1050 AM MDT SAT JUN 28 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN WYOMING AND THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT WIDELY SCATTERED THUNDERSTORMS SHOULD DEVELOP BY LATE THIS AFTERNOON OVER THE HIGHER TERRAIN OF EASTERN WYOMING AND MOVE SOUTHEAST OVER THE EASTERN WYOMING PLAINS AND THE NEBRASKA PANHANDLE THROUGH THIS EVENING. A FEW OF THE STORMS COULD PRODUCE HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. SCATTERED LATE DAY SHOWERS AND THUNDERSTORMS WILL RE-DEVELOP LATE SUNDAY AFTERNOON AND CONTINUE INTO THE EVENING MAINLY OVER FAR SOUTHEAST WYOMING AND THE SOUTHERN NEBRASKA PANHANDLE. DRY WEATHER AND SUMMERLIKE TEMPERATURES RETURN FOR THE START OF NEXT WEEK AS A RIDGE OF HIGH PRESSURE BUILDS OVER THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. RE
Nearby
Severe Thunderstorm Warnings in Wyoming, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.